Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Itchy red splotch on groin. Applied lotrimin. Why is it still itchy? Could it be scabies?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2003
Answered : 304 Questions
Question
I have a red itchy splotch on my groin, near where my thigh is. I've applied Lotrimin, but it hasn't helped. Still itchy, although not necessarily increasing in size. Is it scabies?
Posted Wed, 23 May 2012 in Skin Rash
 
 
Answered by Dr. Rohit Batra 2 hours later
Hi,
Thanks for writing in.
A single, itchy rash in the groin is more likely to be a fungal infection. Scabies is a more generalised disease in which the itching is more intense in night. Web spaces ( areas between fingers and toes), genitals and whole of body can have lesions of scabies
A skin lesion in groin is more likely to be a fungal infection. Other possible diagnosis like bacterial infections, allergies etc would also need to be considered
Topical creams like lotrimin alone are not always helpful and an oral anti fungal treatment regime with fluconazole or itraconazole is required.
Hope this helps. I would be available for follow ups.
Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
 
Follow-up: Itchy red splotch on groin. Applied lotrimin. Why is it still itchy? Could it be scabies? 7 hours later
Thank you for the reply.

Are the oral treatments like the ones you named prescription medications, or over-the-counter medications?
 
 
Answered by Dr. Rohit Batra 20 hours later
Hi,
Thanks for writing back.
The oral antifungals are prescription medicines and are not to be taken without a dermatologist's advice.

Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
 
Follow-up: Itchy red splotch on groin. Applied lotrimin. Why is it still itchy? Could it be scabies? 17 hours later
Is it possible to let this run its course, or do I need to seek medication? The red spot hasn't grown larger or gotten itchier, but it hasn't decreased in size as of yet.

Any acute danger involved?
 
 
Answered by Dr. Rohit Batra 5 hours later
Dear,

Thanks for your follow up.

In case the rash is not troubling you and is not increasing, you might continue with the cream but if it increases, irritates or even if remains same for the next week - you should definitely visit a dermatologist.

Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor